British Skin Foundation - Eczema

Moderator: talkhealth

Steroid Cream addiction

Postby Fateskimo on Tue Jul 11, 2017 11:46 am

Hi

I've used steroid creams since childhood and I am now in my early 40's. My eczema is under control but I have to apply at least a small amount of Betamethasone valerate 0.025% ointment daily or it will start to flare up. So far my skin doesn't appear to be thinning excessively but I have acquired Rosacea which I believe can be a side effect of the treatment.

I have read that coming off Steroid Creams can be a long and difficult thing which may lead to months and maybe years of flare ups until I return to normal. With this in mind I was wondering if it's worth attempting this or if the continued use may be preferable?
Fateskimo
 
Posts: 4
Joined: Sun Mar 07, 2010 9:47 pm

Re: Steroid Cream addiction

Postby Dr Nisith Sheth on Mon Jul 24, 2017 11:39 am

Thanks for your post. It may be worth considering coming off the steroids. This can be done by using it less frequently or substituting it for a weaker steroid. Non steroidal creams such as pimecrolimus or tacrolimus can also help. This should be done under medical supervision.
Dr Nisith Sheth
Consultant Dermatologist and British Skin Foundation spokesperson

http://www.talkhealthpartnership.com/online_clinics/experts/dr_nisith_sheth.php
User avatar
Dr Nisith Sheth
 
Posts: 63
Joined: Mon Jan 16, 2017 11:25 am

Who is online
Users browsing this forum: No registered users and 0 guests

cron